News

Thousands of allergy pills recalled

Thousands of allergy pills recalled

RECALLED:Nearly 30,000 allergy tablets are being recalled. Photo: Reuters

MUMBAI (Reuters) – Indian drugmaker Ranbaxy Laboratories Ltd started recalling 29,790 packs of an allergy-relief medicine in the United States in February, after finding defects in the packaging, the U.S. Food and Drug Administration said.

The loratadine and pseudoephedrine sulphate extended release tablets being recalled carry an expiry date of September 2015, and were manufactured by Ranbaxy’s Ohm Labs plant in New Jersey, which is the company’s only facility making generics for the United States.

All other Ranbaxy plants, based in India, have been banned from exporting generics to the United States after the FDA found manufacturing quality glitches that the agency believed could compromise the quality of medicines.

Rival Indian drugmaker Sun Pharmaceutical Industries Ltd agreed to buy Ranbaxy last month in a $3.2 billion deal, betting it can fix Ranbaxy’s problems.

The FDA classified the recall by Ohm Labs as Class II, which means use of or exposure to the recalled products may cause temporary or medically reversible adverse health consequences.

Ranbaxy did not immediately respond to requests for comment.

(Reporting by Zeba Siddiqui in MUMBAI; Editing by Subhranshu Sahu)

Recent Headlines

in Local

New solar energy campaign launches in Southern Tier

solar

Environmental groups are launching campaigns to help homeowners and small businesses buy solar panels.

in Local

UPDATE: Taughannock Blvd. re-opened after house fire

firetruck

Officials say Route 89 is now clear.

in Sports

This weekend’s sports schedule

womensworldcup

Here is a look at some of this weekend's major sporting events.

in National

Making headlines this week

summertime

A look at some of the biggest headlines this week and the stories you may have missed.

in Local

New York schools fail to combat bullying

school_bus

A prosecutor says the enforcement of the NY Dignity Act has been a "disaster."